Forum home Road cycling forum Training, fitness and health

Antibiotics for Stomach

TheStoneTheStone Posts: 2,291
(not sure where this should go, so i'll drop it in training)

Whenever I'm abroad I get sick (bad stomach). Doesn't seem to matter where I go, by day 3 it's not good, which is usually when the big ride or sportive is taking place.

The only time I've been ok is while taking malaria tablets (Malarone, which I think is an antibiotic?).

So are there specific antibiotics available for stomach issues?, would they help? where to get them? and is there a downside to taking them?

ta
exercise.png

Posts

  • AnonymousAnonymous Posts: 28,799
    I'm guessing it's the water, I know in different parts of the UK if I drink the water it can sometimes lead to a bad stomach.
  • rb1956rb1956 Posts: 134
    Malarone is *not* what is normally described as an antibiotic (a drug designed to kill bacteria in your body). Like all anti-malaria prophylactics it is only designed to kill malarial parasites in your blood. Malarone actually has well-documented interactions with several common antibiotics and should not be taken concurrently with them without medical advice.

    I am not a doctor, and I don't know why taking Malarone might settle your stomach. Many antibiotics cause upset stomachs, but an antibiotic called Xifaxan has been heavily marketed for treating "traveller's tummy" and diarrhoea. I would strongly advise that you talk to someone with actual medical expertise.

    Oh, and I assume you're following sensible food and drink hygiene while you're away?
Sign In or Register to comment.